Has anyone heard of bone "petrifying"?greenspun.com : LUSENET : About Joints : One Thread
Recently a family member had knee replacement for AVN. Her doctor was suprised to find the leg bones were "petrified"!? Has anyone heard of this occuring? In two days she goes back in for a second procedure on the same knee (in 4 month's)to put in a bigger spacer due to fluid(bloody)build-up in the knee. She also has lower leg swelling in ankle and foot. ALSO: What other effects on her health does she need to watch out for due to the AVN? Currently she has Raynaud's and a very poor immune system. HELP!! We are scared!! Laura--Portland, Oregon
-- Laura Jones (firstname.lastname@example.org), August 23, 2003
Unfortunately, most of your question involves specific treatment advice that we cannot give over the Internet. What I can answer is this. The term 'petrifying' refers to 'becoming like stone' When bone dies, the bone around the edges of the dead bone respond by laying down new bone over the dead bone. This results in the bone becoming very hard, or 'petrifying' i.e. becoming like stone. The rest of your questions will have to be answered by your treating physician.
-- David S. Hungerford, M.D. (email@example.com), February 03, 2004.